Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Cardiology Symptoms

Question: Tightening in the Chest... Anxiety related?


 liz101585 - Wed Jul 25, 2007 5:13 pm

I'm a 21 year old female, overweight, diagnosed with Generalized Anxiety and Panic Disorder. I was also diagnosed with asthma about 14 years ago.

In the past two days I have noticed a tightening feeling in the middle of my chest. Today it spread to the right side of my chest. My first thought was to attribute this feeling to my anxiety problems, but I've never experienced this chest tightening before with previous anxiety attacks.

My blood pressure today was 119/84 (Pulse, 89), and it's always around that range. I'm not sure if that's important, but it wouldn't hurt to mention.

I take Zoloft for my anxiety disorder, Desyrel for insomnia, Xopenex and Fluticasone for asthma, and Singulair and Zyrtec for allergies.

Obviously I'm worried about heart problems, but I've been to the Emergency Room before with presumed heart problems which turned out to be symptoms of my Anxiety disorder.

So my question is, How can I tell the difference between an Anxiety Attack and a Heart Attack?
 liz101585 - Wed Jul 25, 2007 5:21 pm

I forgot to mention that the tightening feels the worst when I exhale.
 liz101585 - Fri Jul 27, 2007 3:35 am

I found out that it was Asthma-related tightening of my lungs.

My doctor prescribed Prednisone and administered breathing treatments with Albuterol.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us